MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 20G/8000CPM

DUTCH OPTHALMIC RESEARCH CENTER BV DISPOSABLE HIGH SPEED CUTTER 20G/8000CPM
Catalog Number 8267.VIT20
Medical Device Problem Code Physical Property Issue (3008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation showed that when there is aspiration is ( too) low the vitrectome spits bubbles.However when the aspiration is normal is bubbles are gone.Assuming worst case during surgery, air bubbles observed at the probe.This may cause injury to the patient.Hence it is reportable.The risk is possible injury by microbial, viral or prion infection (patient harm) there is no information reasonably suggesting that the patient was harmed.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre (b)(4).Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on (b)(6) 2017.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
The vitrectoom spits air according to the customer.Sample available.No ill effect to patient reported.All information has been disclosed.

Brand Name
DISPOSABLE HIGH SPEED CUTTER 20G/8000CPM
Common Device Name
DISPOSABLE HIGH SPEED CUTTER 20G/8000CPM
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7520691
Report Number1222074-2018-00136
Device Sequence Number1529419
Product Code HQE
UDI-Device Identifier08717872019109
UDI-Public08717872019109
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8267.VIT20
Device Lot Number2000371564
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2015
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1